MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 70% stenosed target lesion was located in the atrioventricular fistula brachial cephalic.A 8.0 x80, 75cm gladiator elite balloon catheter was advanced for dilation.During the procedure, the balloon ruptured upon first inflation at 20 atmospheres for 30 seconds.The device was removed, and the procedure was completed with a different device.No patient complications were reported.
 
Additional Manufacturer Narrative
B3: date of event: used the procedure date provided as event date.
 
Additional Manufacturer Narrative
B3: date of event: used the procedure date provided as event date.Device evaluated by mfr: the device was returned for evaluation.A visual examination identified that the shaft was detached on 2 locations along the shaft.The first shaft detachment was located 2mm distal from the distal end of the strain relief.The second detachment was located 30mm distal from the proximal balloon bond.The inner shaft was noted to be accordioned.A visual examination of the balloon material identified a circumferential tear.The rated burst pressure for this device is 20 atmospheres.A visual examination observed no damage to the tip of the device.A visual examination found the markerbands to be detached from the shaft.The detached markerbands were not returned with the device.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 70% stenosed target lesion was located in the atrioventricular fistula brachial cephalic.An 8.0 x80, 75cm gladiator elite balloon catheter was advanced for dilation.During the procedure, the balloon ruptured upon first inflation at 20 atmospheres for 30 seconds.The device was removed, and the procedure was completed with a different device.No patient complications were reported.

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19669384
Report Number2124215-2024-41150
Device Sequence Number6851744
Product Code LIT
UDI-Device Identifier08714729809913
UDI-Public08714729809913
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2026
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0032512406
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2024
Supplement Date Received by Manufacturer07/30/2024
Initial Report FDA Received Date07/03/2024
Supplement Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown